MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V. BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 670160
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Increased Respiratory Rate (2486)
Date of Event 12/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient dependent on a ventilator and with a tracheostomy tube inserted approximately 3 days prior, presented with a sudden deterioration in respiratory function (respiratory distress) requiring higher pressures.On arrival, the rt assessed the tracheostomy cuff and noted it was completely deflated.Approximately 10¿12 ml of sterile water was instilled into the cuff.Within 10 seconds, the pilot balloon completely deflated, with measured cuff pressure of 0 cmh2o.Simultaneously, ventilator leak increased to 70 l per min, and exhaled tidal volumes decreased to approximately 50 ml per breath, compared to the previously expected 450 ml.A tracheostomy tube change was performed in the er.Following removal, the original tracheostomy tube was tested for integrity.Upon instillation of sterile water into the cuff, water was observed squirting from the cuff, confirming a cuff defect.Tachypnea, desaturation, marked increase in ventilatory pressures, significant ventilator leak, and a marked decrease in tidal volume, measured at approximately 50 ml compared to 450 ml.A new bivona tracheostomy tube was inserted.A chest x-ray and ct scan were performed.There was a patient injury, but no patient death.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
D9 - date returned to mfg: 2/16/2026.D4 - primary udi number: updated.H3 and h6 codes - updated.One used device was returned for investigation.The device was visually inspected and there were no physical damage or other anomalies observed.During the functional testing, the cuff failed to inflate and a leak was observed immediately during filling.The complaint of cuff deflating can be confirmed.The probable cause is unknown.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
BIVONA TIGHT TO SHAFT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24278811
Report Number3012307300-2026-01004
Device Sequence Number21297677
Product Code JOH
UDI-Device Identifier15021312006032
UDI-Public(01)15021312006032(17)300311(10)6099828
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number670160
Device Lot Number6099828
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown